My ENT has prescribed Prednisone, Afrin & Sudefed to alleviate a blocked eustastian tube in one ear. I am relunctant to start the Prednisone after reading about the side effects. How well would tjust he nasal spray and decongestant work if the problem is due to allergies?
Hi, Afrin and Sudafed are decongestants and they help to relieve the congestion in the throat and nose, thereby reducing the inflammation around the Eustachian tube. Steroids taken in short courses will not cause side effects and they help to reduce the inflammation, hence your doctor would have prescribed them. They are taken in tapering doses and need to be taken after food. You can discuss with your doctor if you are reluctant to take steroids, he will prescribe alternate medications. Regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.